Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

September 5, 2021Holt County, Nebraska

NWS North Platte, NE issued this special weather statement at Sep 5, 2021, 7:33 AM CDT for Holt County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2021, 7:33 AM CDT (12:33 UTC)
Expired
Sep 5, 2021, 8:15 AM CDT
In force
42 min
Issued by
NWS North Platte, NE
Hail
0.88 in
Wind
30

County Holt County, NE

The radar

The Sioux Falls radar (KFSD), 185 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 7:45 AM CDTHAIL 1.7510 Nne Oneill, NEHAIL OF AT LEAST GOLF BALL SIZE. CROP AND TREE DAMAGE. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS83 KLBF 051233
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
733 AM CDT Sun Sep 5 2021
 
NEZ010-051315-
Holt NE-
733 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northeastern Holt
County through 815 AM CDT...

At 733 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of O'Neill, moving southeast at 45 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Page, Scottville and Opportunity. 

This includes the following highways...
 Highway 20 between mile markers 322 and 323.
 Highway 281 between mile markers 194 and 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4232 9843 4265 9870 4271 9849 4260 9830
      4238 9830
TIME...MOT...LOC 1233Z 317DEG 38KT 4258 9852 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 5, 6:26 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 5, 6:26 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
626 AM CDT Sun Sep 5 2021

.SHORT TERM...(Today through Monday)
Issued at 441 AM CDT Sun Sep 5 2021

The forecast concern in the short term will be the ongoing showers
and thunderstorms this morning.

A broad upper ridge extended across the Desert Southwest. A closed
low was located over Ontario, Canada with a broad trough across the
Great Lakes and Midwest.

Scattered showers and thunderstorms have developed ahead of a
disturbance dropping southeast from southwest through central SD.
The 0-6km mean wind is west, and does veer west northwest toward
12Z. One cluster of storms over Arthur and Keith County has begun to
turn southeast and is favored to move southeast across portions of
southwest NE. Another small cluster of storms near Burwell has begun
to exit the FA. Latest mesoscale model trends indicates increased
coverage through 12Z this morning, then beginning to exit
southeastern zones after 15Z. Moderate instability exists, with
0-6km MUCAPEs ranging as high as 1500 j/kg. A few of the current
storms over Arthur and Keith County are strong to severe, and
could bring hail up to one inch in diameter to portions of west
central and southwest NE until mid morning. KLNX radar estimated
a 1/2 inch up to 1 1/2 inches where the stronger storms have
tracked. So, the potential for additional heavy rainfall continues.

Behind the disturbance, skies this afternoon will become sunny
all areas and highs are forecast to reach 83-86. Went slightly
warmer with highs near the latest CONSALL values. A weak front
will also move in turning winds to the north and northwest.

For tonight, clear skies with a strong thermal ridge overhead. Lows
in the mid 50s, with a strong inversion setting in.

On Labor Day (Monday), very warm temperatures aloft will mix to the
surface with a prevailing southwest wind. Much drier air will exist,
which has been absent for the past several weeks. Highs from 90 to
95 are expected. Minimum afternoon humidity to fall to 15 to 20
percent, especially west of Highway 83. With winds southwest to
around 10 mph, critical fire weather conditions are not expected,
although will be elevated.

.LONG TERM...(Monday night through Saturday)
Issued at 441 AM CDT Sun Sep 5 2021

The main forecast focus in the long term will be dry and warmer
temperatures through Saturday.

A cold front Monday night will temper highs Tuesday to upper 70s to
lower 80s.

Wednesday and beyond, a strong upper ridge over the Desert Southwest
is forecast to expand and center east of the Four Corners Region by
Thursday. A favorable setup for a strong warmup with highs by Friday
returning to the upper 80s and lower 90s.  A cold front Monday night
will temper highs to 80 to 85 Tuesday, warming back up to the upper
80s and lower 90s Thursday and Friday.

Dry conditions expected due to the upper ridge influence next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 625 AM CDT Sun Sep 5 2021

VFR conditions are expected to prevail through tomorrow morning.
Thunderstorms will continue to exit the area early this morning
and any locally MVFR CIGs/visibilities will improve to VFR. Winds
back from southerly to northerly through this afternoon as a weak
frontal boundary passes through, at around 5 to 10kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Brown
Hazardous weather outlook, Sep 5, 5:11 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
511 AM CDT Sun Sep 5 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-061015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
511 AM CDT Sun Sep 5 2021 /411 AM MDT Sun Sep 5 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Scattered thunderstorms will continue this morning across portions
of the Sandhills and southwest in to central Nebraska. The
strongest storms will have the potential to produce hail, frequent
lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Near critical fire weather conditions are expected across portions
of the eastern Panhandle, western Sandhills and far southwest
Nebraska. Humidity values will fall to near 15 percent Monday
afternoon. However, winds are expected to remain light from the
southwest.

Beyond Monday, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Sep 5, 4:56 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
456 AM CDT Sun Sep 5 2021

NEZ057-059-051045-
Lincoln NE-Keith NE-
456 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of east central Keith
and west central Lincoln Counties through 545 AM CDT/445 AM MDT/...

At 455 AM CDT/355 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Sutherland Reservoir State Recreation Area, or 18
miles west of North Platte, moving east at 35 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sutherland, Hershey, Paxton, Sutherland Reservoir State Recreation
Area, Lake Maloney State Recreation Area, Sarben, Coker and
O'Fallons.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 146 and 168.
 Highway 83 between mile markers 69 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds at Sutherland Reservoir and Lake Maloney
should consider seeking sturdy shelter until this storm passes.

&&

LAT...LON 4115 10143 4127 10130 4121 10102 4112 10092
      4107 10066 4090 10061 4099 10113
TIME...MOT...LOC 0955Z 280DEG 32KT 4105 10111

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Sep 5, 5:01 AM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
501 AM CDT Sun Sep 5 2021

NEZ035-036-057-059-051045-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
501 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of southeastern Arthur,
northeastern Keith, northwestern Lincoln and southwestern McPherson
Counties through 545 AM CDT/445 AM MDT/...

At 501 AM CDT/401 AM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles northeast of Keystone, or 16 miles southeast of
Arthur, moving southeast at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bucktail Lake and Big Bald Hill.

This includes Highway 92 between mile markers 166 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4139 10162 4163 10168 4154 10141 4128 10105
      4121 10134
TIME...MOT...LOC 1001Z 299DEG 25KT 4139 10149

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Sep 5, 5:37 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
537 AM CDT Sun Sep 5 2021

NEZ059-051115-
Lincoln NE-
537 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of southern Lincoln
County through 615 AM CDT...

At 536 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Maxwell, or 17 miles southeast of North Platte, moving
east at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Maloney State Recreation Area, Jeffrey Canyon State Wildlife
Management Area, Cottonwood Canyon State Wildlife Management Area and
Vroman.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 198 and 207.
 Highway 83 between mile markers 64 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds at Lake Maloney should consider seeking
sturdy shelter until this storm passes.

&&

LAT...LON 4094 10105 4111 10092 4098 10023 4081 10023
      4082 10064
TIME...MOT...LOC 1036Z 270DEG 24KT 4092 10058

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Sep 5, 6:25 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
625 AM CDT Sun Sep 5 2021

NEZ059-071-051215-
Frontier NE-Lincoln NE-
625 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northeastern
Frontier and southern Lincoln Counties through 715 AM CDT...

At 625 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Dickens, or 16 miles southwest of North Platte,
moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Eustis, Wellfleet, Moorefield, Dickens, Maywood, Cottonwood
Canyon State Wildlife Management Area, Hansen Memorial Reserve State
Wildlife Management Area, Jeffrey Canyon State Wildlife Management
Area, Vroman and Somerset.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 198 and 207.
 Highway 83 between mile markers 50 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4066 10063 4083 10115 4101 10101 4102 10045
      4099 10023 4070 10022 4070 10003 4060 9998
      4054 9998
TIME...MOT...LOC 1125Z 285DEG 31KT 4092 10090

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Sep 5, 7:00 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
700 AM CDT Sun Sep 5 2021

NEZ059-070-071-051245-
Frontier NE-Hayes NE-Lincoln NE-
700 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of Frontier,
southeastern Lincoln and eastern Hayes Counties through 745 AM CDT...

At 659 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Wellfleet, or 9 miles west of Curtis, moving southeast
at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Eustis, Wellfleet, Moorefield, Stockville, Medicine Creek
Reservoir State Recreation Area, Maywood, Quick, Hansen Memorial
Reserve State Wildlife Management Area, Willow View Campground,
Freedom, Hayes Center State Wildlife Management Area, Marengo,
Orafino, Bluegill Haven Campground, Red Willow Reservoir State
Recreation Area and Dancing Leaf Earth Lodge.

This includes Highway 83 between mile markers 27 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4061 10096 4088 10059 4083 10022 4070 10022
      4070 9998 4047 9998 4044 10000 4043 10009
      4035 10010 4035 10088
TIME...MOT...LOC 1159Z 311DEG 40KT 4062 10070

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Sep 5, 7:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
733 AM CDT Sun Sep 5 2021

NEZ010-051315-
Holt NE-
733 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northeastern Holt
County through 815 AM CDT...

At 733 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of O'Neill, moving southeast at 45 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Page, Scottville and Opportunity.

This includes the following highways...
 Highway 20 between mile markers 322 and 323.
 Highway 281 between mile markers 194 and 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4232 9843 4265 9870 4271 9849 4260 9830
      4238 9830
TIME...MOT...LOC 1233Z 317DEG 38KT 4258 9852

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:35 PM CDTSpecial Weather StatementLBFCuster40 min
Sep 5, 1:10 AM CDTSpecial Weather StatementLBFLoup50 min
Sep 5, 1:52 AM CDTSpecial Weather StatementLBFGarfield38 min
Sep 5, 2:26 AM CDTSpecial Weather StatementLBFKeith49 min
Sep 5, 2:39 AM CDTSpecial Weather StatementLBFGarfield51 min
Sep 5, 3:13 AM CDTSpecial Weather StatementLBFKeith47 min
Sep 5, 3:26 AM CDTSpecial Weather StatementLBFArthur49 min
Sep 5, 3:38 AM CDTSevere Thunderstorm WarningLBFArthur, Keith37 min
Sep 5, 4:07 AM CDTSpecial Weather StatementLBFKeith38 min
Sep 5, 4:18 AM CDTSevere Thunderstorm WarningLBFArthur42 min
Sep 5, 4:22 AM CDTSpecial Weather StatementLBFKeith38 min
Sep 5, 4:56 AM CDTSpecial Weather StatementLBFLincoln49 min
Sep 5, 5:01 AM CDTSpecial Weather StatementLBFArthur44 min
Sep 5, 5:37 AM CDTSpecial Weather StatementLBFLincoln38 min
Sep 5, 6:25 AM CDTSpecial Weather StatementLBFFrontier50 min
Sep 5, 7:00 AM CDTSpecial Weather StatementLBFFrontier45 min
Sep 5, 7:36 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFHolt39 min
Sep 5, 8:14 AM CDTSpecial Weather StatementLBFBlaine46 min
Sep 5, 8:16 AM CDTSpecial Weather StatementLBFHolt44 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.